Geometry & Topology

Sasaki–Einstein metrics and K–stability

Tristan C Collins and Gábor Székelyhidi

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/gt.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We show that a polarized affine variety with an isolated singularity admits a Ricci flat Kähler cone metric if and only if it is K–stable. This generalizes the Chen–Donaldson–Sun solution of the Yau–Tian–Donaldson conjecture to Kähler cones, or equivalently, Sasakian manifolds. As an application we show that the five-sphere admits infinitely many families of Sasaki–Einstein metrics.

Article information

Source
Geom. Topol., Volume 23, Number 3 (2019), 1339-1413.

Dates
Received: 25 September 2017
Revised: 11 July 2018
Accepted: 8 August 2018
First available in Project Euclid: 5 June 2019

Permanent link to this document
https://projecteuclid.org/euclid.gt/1559700275

Digital Object Identifier
doi:10.2140/gt.2019.23.1339

Mathematical Reviews number (MathSciNet)
MR3956894

Zentralblatt MATH identifier
07079060

Subjects
Primary: 32Q20: Kähler-Einstein manifolds [See also 53Cxx] 53C25: Special Riemannian manifolds (Einstein, Sasakian, etc.)
Secondary: 32Q26: Notions of stability

Keywords
K–stability Kähler–Einstein Sasaki

Citation

Collins, Tristan C; Székelyhidi, Gábor. Sasaki–Einstein metrics and K–stability. Geom. Topol. 23 (2019), no. 3, 1339--1413. doi:10.2140/gt.2019.23.1339. https://projecteuclid.org/euclid.gt/1559700275


Export citation

References

  • K Altmann, J Hausen, Polyhedral divisors and algebraic torus actions, Math. Ann. 334 (2006) 557–607
  • K Altmann, N O Ilten, L Petersen, H Süß, R Vollmert, The geometry of $\mathbb{T}$–varieties, from “Contributions to algebraic geometry” (P Pragacz, editor), Eur. Math. Soc., Zürich (2012) 17–69
  • M T Anderson, Convergence and rigidity of manifolds under Ricci curvature bounds, Invent. Math. 102 (1990) 429–445
  • T Aubin, Réduction du cas positif de l'équation de Monge–Ampère sur les variétés kählériennes compactes à la démonstration d'une inégalité, J. Funct. Anal. 57 (1984) 143–153
  • S Bando, T Mabuchi, Uniqueness of Einstein Kähler metrics modulo connected group actions, from “Algebraic geometry” (T Oda, editor), Adv. Stud. Pure Math. 10, North-Holland, Amsterdam (1987) 11–40
  • R J Berman, K–polystability of ${\mathbb Q}$–Fano varieties admitting Kähler–Einstein metrics, Invent. Math. 203 (2016) 973–1025
  • R J Berman, S Boucksom, P Eyssidieux, V Guedj, A Zeriahi, Kähler–Einstein metrics and the Kähler–Ricci flow on log Fano varieties (2011)
  • R J Berman, D Witt Nyström, Complex optimal transport and the pluripotential theory of Kähler–Ricci solitons, preprint (2014)
  • B Berndtsson, An introduction to things $\overline\partial$, from “Analytic and algebraic geometry” (J McNeal, M Musta\commaaccenttă, editors), IAS/Park City Math. Ser. 17, Amer. Math. Soc., Providence, RI (2010) 7–76
  • B Berndtsson, A Brunn–Minkowski type inequality for Fano manifolds and some uniqueness theorems in Kähler geometry, Invent. Math. 200 (2015) 149–200
  • C Böhm, Inhomogeneous Einstein metrics on low-dimensional spheres and other low-dimensional spaces, Invent. Math. 134 (1998) 145–176
  • C P Boyer, K Galicki, New Einstein metrics in dimension five, J. Differential Geom. 57 (2001) 443–463
  • C P Boyer, K Galicki, New Einstein metrics on $8\#(S^2\times S^3)$, Differential Geom. Appl. 19 (2003) 245–251
  • C P Boyer, K Galicki, Sasakian geometry, Oxford Univ. Press (2008)
  • C P Boyer, K Galicki, J Kollár, Einstein metrics on spheres, Ann. of Math. 162 (2005) 557–580
  • C P Boyer, K Galicki, J Kollár, E Thomas, Einstein metrics on exotic spheres in dimensions $7$, $11$, and $15$, Experiment. Math. 14 (2005) 59–64
  • C P Boyer, M Nakamaye, On Sasaki–Einstein manifolds in dimension five, Geom. Dedicata 144 (2010) 141–156
  • W Bruns, J Herzog, Cohen–Macaulay rings, Cambridge Studies in Advanced Mathematics 39, Cambridge Univ. Press (1993)
  • J Cheeger, T H Colding, On the structure of spaces with Ricci curvature bounded below, I, J. Differential Geom. 46 (1997) 406–480
  • J Cheeger, T H Colding, G Tian, On the singularities of spaces with bounded Ricci curvature, Geom. Funct. Anal. 12 (2002) 873–914
  • X Chen, S Donaldson, S Sun, Kähler–Einstein metrics on Fano manifolds, I: Approximation of metrics with cone singularities, J. Amer. Math. Soc. 28 (2015) 183–197
  • X Chen, S Donaldson, S Sun, Kähler–Einstein metrics on Fano manifolds, II: Limits with cone angle less than $2\pi$, J. Amer. Math. Soc. 28 (2015) 199–234
  • X Chen, S Donaldson, S Sun, Kähler–Einstein metrics on Fano manifolds, III: Limits as cone angle approaches $2\pi$ and completion of the main proof, J. Amer. Math. Soc. 28 (2015) 235–278
  • X Chen, B Wang, Space of Ricci flows, II, preprint (2014)
  • K Cho, A Futaki, H Ono, Uniqueness and examples of compact toric Sasaki–Einstein metrics, Comm. Math. Phys. 277 (2008) 439–458
  • C van Coevering, Monge–Ampère operators, energy functionals, and uniqueness of Sasaki-extremal metrics, preprint (2015)
  • T H Colding, Ricci curvature and volume convergence, Ann. of Math. 145 (1997) 477–501
  • T C Collins, G Székelyhidi, K–semistability for irregular Sasakian manifolds, J. Differential Geom. 109 (2018) 81–109
  • T C Collins, D Xie, S-T Yau, K stability and stability of chiral ring, preprint (2016)
  • C B Croke, Some isoperimetric inequalities and eigenvalue estimates, Ann. Sci. École Norm. Sup. 13 (1980) 419–435
  • V Datar, G Székelyhidi, Kähler–Einstein metrics along the smooth continuity method, Geom. Funct. Anal. 26 (2016) 975–1010
  • J-P Demailly, Estimations $L\sp{2}$ pour l'opérateur $\bar \partial $ d'un fibré vectoriel holomorphe semi-positif au-dessus d'une variété kählérienne complète, Ann. Sci. École Norm. Sup. 15 (1982) 457–511
  • J-P Demailly, Mesures de Monge–Ampère et caractérisation géométrique des variétés algébriques affines, Mém. Soc. Math. France 19, Soc. Math. France, Paris (1985)
  • J-P Demailly, Complex analytic and differential geometry, book project (2012) Available at \setbox0\makeatletter\@url https://www-fourier.ujf-grenoble.fr/~demailly/manuscripts/agbook.pdf {\unhbox0
  • J-P Demailly, J Kollár, Semi-continuity of complex singularity exponents and Kähler–Einstein metrics on Fano orbifolds, Ann. Sci. École Norm. Sup. 34 (2001) 525–556
  • R Dervan, Uniform stability of twisted constant scalar curvature Kähler metrics, Int. Math. Res. Not. 2016 (2016) 4728–4783
  • W Y Ding, G Tian, Kähler–Einstein metrics and the generalized Futaki invariant, Invent. Math. 110 (1992) 315–335
  • S K Donaldson, Scalar curvature and stability of toric varieties, J. Differential Geom. 62 (2002) 289–349
  • S K Donaldson, Stability, birational transformations and the Kahler–Einstein problem, from “Surveys in differential geometry” (H-D Cao, S-T Yau, editors), Surv. Differ. Geom. 17, International, Boston (2012) 203–228
  • S Donaldson, S Sun, Gromov–Hausdorff limits of Kähler manifolds and algebraic geometry, Acta Math. 213 (2014) 63–106
  • S Donaldson, S Sun, Gromov–Hausdorff limits of Kahler manifolds and algebraic geometry, II, preprint (2015)
  • A El Kacimi-Alaoui, Opérateurs transversalement elliptiques sur un feuilletage riemannien et applications, Compositio Math. 73 (1990) 57–106
  • P Eyssidieux, V Guedj, A Zeriahi, Singular Kähler–Einstein metrics, J. Amer. Math. Soc. 22 (2009) 607–639
  • A Futaki, H Ono, G Wang, Transverse Kähler geometry of Sasaki manifolds and toric Sasaki–Einstein manifolds, J. Differential Geom. 83 (2009) 585–635
  • J P Gauntlett, D Martelli, J Sparks, D Waldram, Sasaki–Einstein metrics on $S^2{\times}S^3\!$, Adv. Theor. Math. Phys. 8 (2004) 711–734
  • J P Gauntlett, D Martelli, J Sparks, S-T Yau, Obstructions to the existence of Sasaki–Einstein metrics, Comm. Math. Phys. 273 (2007) 803–827
  • A Ghigi, J Kollár, Kähler–Einstein metrics on orbifolds and Einstein metrics on spheres, Comment. Math. Helv. 82 (2007) 877–902
  • D R Grayson, M E Stillman, Macaulay2, a software system for research in algebraic geometry Available at \setbox0\makeatletter\@url http://www.math.uiuc.edu/Macaulay2/ {\unhbox0
  • P Guan, X Zhang, A geodesic equation in the space of Sasakian metrics, from “Geometry and analysis, I” (L Ji, editor), Adv. Lect. Math. 17, International, Somerville, MA (2011) 303–318
  • R Hartshorne, Algebraic geometry, Graduate Texts in Mathematics 52, Springer (1977)
  • L Hörmander, $L^{2}$ estimates and existence theorems for the $\bar \partial $ operator, Acta Math. 113 (1965) 89–152
  • N Ilten, H Süss, K–stability for Fano manifolds with torus action of complexity $1$, Duke Math. J. 166 (2017) 177–204
  • W Jiang, Bergman kernel along the Kähler–Ricci flow and Tian's conjecture, J. Reine Angew. Math. 717 (2016) 195–226
  • J M Johnson, J Kollár, Kähler–Einstein metrics on log del Pezzo surfaces in weighted projective $3$–spaces, Ann. Inst. Fourier (Grenoble) 51 (2001) 69–79
  • I R Klebanov, E Witten, Superconformal field theory on threebranes at a Calabi–Yau singularity, Nuclear Phys. B 536 (1999) 199–218
  • J Kollár, Einstein metrics on five-dimensional Seifert bundles, J. Geom. Anal. 15 (2005) 445–476
  • J Kollár, Circle actions on simply connected $5$–manifolds, Topology 45 (2006) 643–671
  • J Kollár, Einstein metrics on connected sums of $S^2\times S^3\!$, J. Differential Geom. 75 (2007) 259–272
  • J Kollár, Positive Sasakian structures on $5$–manifolds, from “Riemannian topology and geometric structures on manifolds” (K Galicki, S R Simanca, editors), Progr. Math. 271, Birkhäuser, Boston (2009) 93–117
  • A Laface, A Liendo, J Moraga, On the topology of rational T–varieties of complexity one, preprint (2015)
  • C Li, S Sun, Conical Kähler–Einstein metrics revisited, Comm. Math. Phys. 331 (2014) 927–973
  • D Luna, Slices étales, from “Sur les groupes algébriques”, Mém. Soc. Math. France 33, Soc. Math. France, Paris (1973) 81–105
  • J Maldacena, The large $N$ limit of superconformal field theories and supergravity, Adv. Theor. Math. Phys. 2 (1998) 231–252
  • D Martelli, J Sparks, S-T Yau, The geometric dual of $a$–maximisation for toric Sasaki–Einstein manifolds, Comm. Math. Phys. 268 (2006) 39–65
  • D Martelli, J Sparks, S-T Yau, Sasaki–Einstein manifolds and volume minimisation, Comm. Math. Phys. 280 (2008) 611–673
  • D H Phong, J Song, J Sturm, Degeneration of Kähler–Ricci solitons on Fano manifolds, Univ. Iagel. Acta Math. (2015) 29–43
  • J Ross, R Thomas, Weighted projective embeddings, stability of orbifolds, and constant scalar curvature Kähler metrics, J. Differential Geom. 88 (2011) 109–159
  • L Saper, $L_2$–cohomology of Kähler varieties with isolated singularities, J. Differential Geom. 36 (1992) 89–161
  • R Schoen, K Uhlenbeck, A regularity theory for harmonic maps, J. Differential Geom. 17 (1982) 307–335
  • B Shiffman, S Zelditch, Distribution of zeros of random and quantum chaotic sections of positive line bundles, Comm. Math. Phys. 200 (1999) 661–683
  • J Sparks, Sasaki–Einstein manifolds, from “Surveys in differential geometry, XVI: Geometry of special holonomy and related topics” (N C Leung, S-T Yau, editors), Surv. Differ. Geom. 16, International, Somerville, MA (2011) 265–324
  • R P Stanley, Hilbert functions of graded algebras, Advances in Math. 28 (1978) 57–83
  • G Székelyhidi, Greatest lower bounds on the Ricci curvature of Fano manifolds, Compos. Math. 147 (2011) 319–331
  • G Székelyhidi, The partial $C^0$–estimate along the continuity method, preprint (2013)
  • G Székelyhidi, Extremal Kähler metrics, from “Proceedings of the International Congress of Mathematicians” (S Y Jang, Y R Kim, D-W Lee, I Ye, editors), volume II, Kyung Moon Sa, Seoul (2014) 1017–1032
  • G Székelyhidi, Filtrations and test-configurations, Math. Ann. 362 (2015) 451–484
  • G Tian, On Calabi's conjecture for complex surfaces with positive first Chern class, Invent. Math. 101 (1990) 101–172
  • G Tian, Kähler–Einstein metrics with positive scalar curvature, Invent. Math. 130 (1997) 1–37
  • D Witt Nyström, Test configurations and Okounkov bodies, Compos. Math. 148 (2012) 1736–1756
  • S T Yau, On the Ricci curvature of a compact Kähler manifold and the complex Monge–Ampère equation, I, Comm. Pure Appl. Math. 31 (1978) 339–411
  • S T Yau, Survey on partial differential equations in differential geometry, from “Seminar on differential geometry” (S T Yau, editor), Ann. of Math. Stud. 102, Princeton Univ. Press (1982) 3–71
  • S-T Yau, Open problems in geometry, from “Differential geometry: partial differential equations on manifolds” (R Greene, editor), Proc. Sympos. Pure Math. 54, Amer. Math. Soc., Providence, RI (1993) 1–28
  • S S-T Yau, Y Yu, Classification of $3$–dimensional isolated rational hypersurface singularities with $\mathbb{C}^\ast\!$–action, Rocky Mountain J. Math. 35 (2005) 1795–1809
  • L Yi, A Bando–Mabuchi uniqueness theorem, preprint (2013)